Oklahoma, 2012

Damaging Wind in Oklahoma, April 29, 2012

April 29, 2012 · NWS TSA · 1 event in 1 county or zone

Thunderstorms developed along a frontal boundary lifting northward through northeastern Oklahoma during the early morning hours of the 29th. A report of damaging wind resulted from the storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed along a frontal boundary lifting northward through northeastern Oklahoma during the early morning hours of the 29th. A report of damaging wind resulted from the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 2:19 AM CST, 1 hour 1 minute earlier.

Area forecast discussion, Apr 29, 2:19 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
319 AM CDT SUN APR 29 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS HAVE REMAINED CONFINED TO THE FAR
NORTHWEST PART OF THE FORECAST AREA TO THE NORTH OF THE STALLED
OUT FRONTAL ZONE THAT LIES JUST NORTH OF THE INTERSTATE 44
CORRIDOR. THE FRONT WILL SHOW LITTLE OVERALL MOVEMENT THROUGH
TONIGHT ALTHOUGH A SLIGHT NORTHWARD SHIFT IS POSSIBLE TODAY.

SHOWERS AND THUNDERSTORMS WILL REMAIN FAIRLY NUMEROUS NORTH OF THE
FRONT THROUGH TONIGHT BUT WE WILL LIKELY SQUEEZE IN A FEW RAIN FREE
HOURS DURING THE DAY TODAY. RAIN CHANCES WILL BE LOWER TO THE
SOUTH AND EAST OF THE FRONT BUT WILL INCREASE SOMEWHAT IN THESE
AREAS LATER TONIGHT AND MONDAY AS A WEAK UPPER LEVEL DISTURBANCE
MOVES ACROSS THE AREA.

RAIN CHANCES WILL BEGIN TO DIMINISH BY TUESDAY AND WILL BECOME TOO
LOW TO MENTION FROM TUESDAY NIGHT ON AS UPPER RIDGING TAKES HOLD
BY LATE IN THE WEEK INTO NEXT WEEKEND. UNSEASONABLY WARM
TEMPERATURES WILL PREVAIL WITH BOTH RECORD HIGH MAXIMUMS AND
MINIMUMS BEING THREATENED BY NEXT WEEKEND.

STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  66  80  67 /  60  70  40  30
FSM   85  66  82  66 /  20  40  40  20
MLC   81  66  79  67 /  20  40  20  20
BVO   79  64  80  65 /  80  80  40  40
FYV   81  63  79  64 /  30  50  50  30
BYV   81  62  79  63 /  40  50  50  30
MKO   82  65  80  66 /  40  60  40  20
MIO   79  65  79  66 /  60  80  50  40
F10   81  66  79  67 /  40  60  20  20
HHW   83  66  80  66 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...14
LONG TERM....05

PLATE
Hazardous weather outlook, Apr 28, 6:53 PM CST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SAT APR 28 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT SAT APR 28 2012

...CHANCE OF SEVERE STORMS...INCLUDING THE POTENTIAL FOR AN ISOLATED
TORNADO...FOR TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...ALONG AND WEST OF A TULSA TO MCALESTER LINE.
	ONSET...LATE EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...LATE EVENING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 44.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...

THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTHWEST INTO NORTH
CENTRAL OKLAHOMA THIS EVENING...AND ARE FORECAST TO EVENTUALLY
ORGANIZE INTO ONE OR MORE CLUSTERS TONIGHT AS THEY SPREAD
GENERALLY ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY INTO
NORTHEAST OKLAHOMA. VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND
DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IF CELLS CAN REMAIN
MORE DISCRETE ON THE SOUTHERN FRINGE...THEN THERE WOULD BE
POTENTIAL FOR THESE STORMS TO TRACK EAST INTO NORTHEAST OR EAST
CENTRAL OKLAHOMA LATER ON TONIGHT. A LIMITED TORNADO AND VERY
LARGE HAIL THREAT WILL ACCOMPANY ANY SUPERCELL IF IT MANAGES TO
TRACK INTO NORTHEAST OR EAST CENTRAL OKLAHOMA. LOCALLY HEAVY
RAINFALL...WITH AMOUNTS AROUND AN INCH...WILL BE POSSIBLE MAINLY
TO THE NORTH AND WEST OF TULSA. SINCE THE WINDS ALOFT WILL KEEP
STORMS MOVING...AND THERE HAS NOT BEEN MUCH OF ANY ANTECEDENT RAIN
IN THIS AREA AS OF LATE...THE FLASH FLOODING RISK WILL BE LIMITED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...

SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MAINLY ALONG AND
NORTH OF THE STALLED FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA THROUGH
EARLY NEXT WEEK. WHEN ALL IS SAID AND DONE...RAINFALL AMOUNTS
COULD EXCEED 3 INCHES TO THE NORTH AND WEST OF TULSA THROUGH
TUESDAY. STORMS WILL GENERALLY BE TRAINING OVER THE SAME AREAS
OVER THE NEXT FEW DAYS...WHICH COULD LEAD TO FLOODING. THE SEVERE
WEATHER RISK WILL REMAIN LIMITED WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 28, 11:13 PM CST, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT SUN APR 29 2012

OKZ064-290600-
CREEK OK-
1213 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CREEK

AT 1213 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3616 9663 3616 9631 3569 9621 3566 9662
TIME...MOT...LOC 0513Z 243DEG 33KT 3578 9682
Special weather statement, Apr 29, 12:47 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN APR 29 2012

OKZ054-059-290730-
OSAGE OK-PAWNEE OK-
147 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND PAWNEE

AT 147 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
RALSTON...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAIRFAX AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3655 9694 3656 9690 3660 9692 3669 9671
      3654 9657 3644 9688 3654 9696
TIME...MOT...LOC 0647Z 237DEG 22KT 3650 9687
Special weather statement, Apr 29, 1:16 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
216 AM CDT SUN APR 29 2012

OKZ059-290745-
PAWNEE OK-
216 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 216 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF TERLTON...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JENNINGS...TERLTON...HALLETT AND
CLEVELAND.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3634 9648 3631 9644 3628 9643 3627 9639
      3623 9634 3616 9648 3616 9656 3619 9661
TIME...MOT...LOC 0716Z 222DEG 24KT 3619 9650
Special weather statement, Apr 29, 1:35 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 AM CDT SUN APR 29 2012

OKZ054-059-064-290815-
CREEK OK-OSAGE OK-PAWNEE OK-
235 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CREEK...SOUTHEASTERN OSAGE AND PAWNEE

AT 234 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
JENNINGS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OSAGE...HOMINY...WYNONA...
JENNINGS...TERLTON...HALLETT...MARAMEC...BLACKBURN...CLEVELAND...
WESTPORT...OILTON...SILVER CITY...QUAY AND WALNUT CREEK STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3659 9633 3632 9601 3603 9662 3604 9663
      3615 9663 3615 9682 3616 9683 3624 9682
      3624 9688
TIME...MOT...LOC 0734Z 228DEG 34KT 3620 9657
Special weather statement, Apr 29, 2:12 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 AM CDT SUN APR 29 2012

OKZ054-055-290845-
OSAGE OK-WASHINGTON OK-
312 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE AND WASHINGTON

AT 312 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVANT...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL...RAMONA
AND OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3673 9608 3656 9581 3633 9615 3645 9629
TIME...MOT...LOC 0812Z 230DEG 40KT 3640 9616
Special weather statement, Apr 29, 3:17 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 AM CDT SUN APR 29 2012

OKZ054-055-059-060-064-291000-
CREEK OK-OSAGE OK-PAWNEE OK-TULSA OK-WASHINGTON OK-
417 AM CDT SUN APR 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CREEK...EASTERN OSAGE...PAWNEE...NORTHERN TULSA AND
     WASHINGTON

AT 417 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF WYNONA TO 3 MILES NORTHEAST OF SILVER
CITY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...OSAGE...HOMINY...
AVANT...WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...
NELAGONEY...OKESA...SKIATOOK...BARTLESVILLE...VERA...RAMONA...
OCHELATA...DEWEY...COPAN...TERLTON...CLEVELAND...WESTPORT...SILVER
CITY...MANNFORD...OSAGE HILLS STATE PARK AND WALNUT CREEK STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3640 9583 3601 9649 3664 9657 3701 9585
      3700 9582
TIME...MOT...LOC 0917Z 237DEG 41KT 3660 9646 3615 9641

The radar

The Tulsa radar (KINX), 79 km away, was scanning. The volume nearest the first event began at 09:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Osage

When
April 29, 3:20 AM CST
Where
Osage County, 1 mi NE of Hominy
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.430, -96.387

Strong thunderstorm wind overturned a 5th-wheel trailer, damaged a metal shed, and uprooted several large trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378113.